Wildfire, Clay
- When
- March 1, 10:00 PM EST
- Where
- Clay forecast zone
- Reported by
- Broadcast Media
A wildfire developed between Green Cove Springs and Penny Farms. The fire burned about 450 acres before it was contained.
Dry and mild conditions with increased southwest flow created high dispersions. Several wildfires broke out across northeast Florida.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Dry and mild conditions with increased southwest flow created high dispersions. Several wildfires broke out across northeast Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 1, 9:19 PM EST, 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 PM EST TUE MAR 1 2016
.UPDATE...MILD CONDITIONS EXIST THIS EVENING IN THE WARM SECTOR
AHEAD OF AN APPROACHING COLD FRONT WITH SOME TEMPS IN THE MID AND
UPPER 60S AT 9 PM. COLD FRONT WAS LOCATED OVER WRN NC SW TO NRN
GA TO SRN LA...PUSHING SEWD WITH NMRS SHOWERS AND A FEW STORMS
ALONG IT. GUIDANCE CONTINUES TO INDICATE THE CONVECTION WILL
GRADUALLY WEAKEN BEFORE IT ENTERS OUR NRN FORECAST AREA LATE
TONIGHT AROUND 3AM-5AM. HOWEVER...BASED ON LATEST GUIDANCE AND
TRENDS...HAVE INCREASED POPS A BIT FOR PORTIONS OF SE GA AND
INCLUDED ISOLD TSTMS...BUT THESE TSTMS PROBS ARE FAIRLY LOW WITH
LITTLE IF ANY SFC BASED CAPE AVAILABLE. INCREASED POPS ALSO FOR
PARTS OF NE FL EARLY WED MORNING. GIVEN CURRENT TRENDS...HAVE
ALSO INCREASED OUR MIN TEMPS A FEW DEGREES AS LOW LEVEL SWLY FLOW
UP TO 10-15 MPH WILL KEEP THE AIRMASS STIRRED UP AND REDUCE
AFFECTS OF RADIATIONAL COOLING. A FEW SHOWERS WILL REACH THE
INTERSTATE 10 CORRIDOR AND THE NORTHERN SUWANNEE VALLEY DURING THE
EARLY HOURS ON FRIDAY. SOME PATCHY FOG/STRATUS POSSIBLE
ACROSS MARION COUNTY AS LLVL WINDS TURN WSW. DUE TO THE QUICK
MOVEMENT OF THIS SYSTEM...RAINFALL AMOUNTS SHOULD REMAIN LIGHT.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH LATE TONIGHT.
SWLY WINDS WILL CONTINUE ABOUT 5-10 KT TONIGHT. LOW CLOUDS ARE
POSSIBLE AHEAD OF THE FRONT AROUND 09Z-15Z WITH MVFR CIGS AND A
FEW SHOWERS ARE POSSIBLE BUT ANY VSBY REDUCTIONS SHOULD BE BRIEF.
THE FRONT IS FORECAST TO MOVE THROUGH IN THE WED MORNING...AND
WINDS SHIFT TO THE NORTHWEST BEHIND THE FRONT AND INCREASING TO
10-15 KNOTS WITH HIGHER GUSTS. CONDITIONS WILL BECOME VFR AFTER
THE FRONTAL PASSAGE. MODELS INDICATE POTENTIAL FOR LLWS AND
INCLUDED FOR TAFS EXCEPT FOR GNV WHERE SW FLOW ALOFT WILL BE A
LITTLE WEAKER.
&&
.MARINE...SLY WINDS WILL INCREASE TO 15 TO 20 KT TONIGHT WITH
SUSTAINED 20 KT OFFSHORE WATERS WHERE SCA IS IN EFFECT BY 11 PM
TONIGHT. NOT ANTICIPATING MUCH CHANGE FOR THE CWF UPDATE. WINDS
WILL SHIFT TO THE NORTHWEST BEHIND THE COLD FRONT AND SEAS WILL
BUILD TO 4 TO 6 FEET WEDNESDAY. WINDS ARE FORECAST TO DIMINISH
WEDNESDAY EVENING.
RIP CURRENTS: LOW RISK THROUGH WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 56 68 38 70 / 40 20 0 0
SSI 57 68 46 64 / 20 20 0 0
JAX 58 73 42 74 / 10 20 0 0
SGJ 60 73 49 70 / 20 20 0 0
GNV 56 75 41 75 / 20 20 0 0
OCF 57 77 43 77 / 10 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST WEDNESDAY FOR WATERS FROM
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO
60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20
TO 60 NM.
&&
SHASHY/PETERSON/GUILLETHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 926 PM EST TUE MAR 1 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-021500- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 926 PM EST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY OFFSHORE WATERS LATE TONIGHT... ...ELEVATED FIRE DANGER ON WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE COASTAL WATERS AHEAD OF AND BEHIND A COLD FRONT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. AN ISOLATED THUNDERSTORM IS POSSIBLE LATE TONIGHT NORTH OF WAYCROSS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SMALL CRAFT ADVISORY FOR OFFSHORE WATERS THROUGH WEDNESDAY AFTERNOON. ANOTHER SMALL CRAFT ADVISORY IS POSSIBLE FOR THE OFFSHORE WATERS THURSDAY NIGHT THROUGH FRIDAY MORNING. THERE WILL BE AN ELEVATED FIRE DANGER ON WEDNESDAY DUE TO LOW HUMIDITY AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
2 wildfire. Local standard time, as filed.
A wildfire developed between Green Cove Springs and Penny Farms. The fire burned about 450 acres before it was contained.
A wildfire burned 250 acres off of County Road 315 and briefly threatened one home. It was 70 percent contained Tuesday evening.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618914, 618915.